Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Fort Worth, TX

January 13, 2007Falls County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 13, 2007, 4:02 PM CST for Falls County, Limestone County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 4:02 PM CST (22:02 UTC)
Expired
Jan 13, 2007, 6:00 PM CST
In force
118 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Falls County, TX, Limestone County, TX

The radar

The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
247 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 132205
FFWFWD
TXC145-293-140000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FALLS COUNTY IN NORTH CENTRAL TEXAS
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 PM CST

* AT 355 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAINFALL ASSOCIATED WITH A LINE OF SHOWERS AND
  THUNDERSTORMS CONTINUING OVER FALLS AND LIMESTONE COUNTIES. THIS
  IS A DANGEROUS FLOODING SITUATION.  COUNTY AND STATE LAW 
  ENFORCEMENT HAVE REPORTED NUMEROUS ROADS FLOODED IN NORTHERN
  FALLS AND NORTHERN LIMESTONE COUNTIES.  TRAVEL IS STRONGLY 
  DISCOURAGED.  RAIN GAGE REPORTS IN EXCESS OF 5 INCHES HAVE BEEN
  RECEIVED FROM THIS AREA.  AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN
  BE EXPECTED OVER THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEXIA AND
  COOLIDGE

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR 
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER 
LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING 
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP 
TO HIGHER GROUND.

LAT...LON 3128 9727 3153 9679 3172 9693 3181 9674
      3180 9650 3142 9624 3113 9680 3111 9682
      3113 9684 3102 9703 3101 9709

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 140004
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CST SAT JAN 13 2007

TXC145-293-140012-
LIMESTONE TX-FALLS TX-
602 PM CST SAT JAN 13 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR FALLS AND LIMESTONE
COUNTIES...

SOME LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE EVENING WITH 
SOME RESIDUAL WATER LEFT ON ROADS. HOWEVER...THE THREAT OF FLASH 
FLOODING HAS ENDED.

LAT...LON 3128 9727 3153 9679 3172 9693 3181 9674
      3180 9650 3142 9624 3113 9680 3111 9682
      3113 9684 3102 9703 3101 9709

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:00 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 13, 4:00 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SAT JAN 13 2007

.DISCUSSION...
A COMPLEX WEATHER DAY TO SAY THE LEAST WITH FREEZING RAIN TO THE
NORTHWEST AND FLOODING RAINS IN THE SOUTHEAST.

THIS EVENING SHOULD BE A CONTINUATION OF THE AFTERNOON WITH SOME HEAVY
RAIN REMAINING IN THE EAST AND FREEZING DRIZZLE AND LIGHT FREEZING
RAIN CONTINUING ACROSS THE NORTHWEST HALF. WE EXPECT THE FREEZING
LINE...WHICH IS CURRENTLY LOCATED FROM NEAR BONHAM...TO
DALLAS...TO HILLSBORO...TO LAMPASAS...TO EASE A LITTLE FURTHER
SOUTHEAST TONIGHT. WHILE PRECIPITATION WILL BE MOSTLY LIGHT THIS
EVENING...RESIDUAL WATER SHOULD BEGIN TO ICE OVER...ESPECIALLY ON
BRIDGES AND OVERPASSES. THIS WILL BE DUE TO THE PROLONGED PERIOD
OF SUB FREEZING TEMPERATURES. THERE SHOULD BE A DECREASE IN STORM
COVERAGE AND INTENSITY ACROSS THE EASTERN COUNTIES FROM MID TO
LATE EVENING AS THE FIRST IMPULSE TRANSLATES INTO EAST TEXAS.

WE EXPECT A LULL IN THE PRECIP FROM LATE EVENING TO THE EARLY
MORNING HOURS BEFORE THE NEXT UPPER LEVEL IMPULSE...CURRENTLY
ROTATING TOWARD THE BIG BEND...MOVES INTO THE WESTERN COUNTIES OF
NORTH TEXAS. FREEZING RAIN AND SOME SLEET WILL BE ON THE INCREASE
TOWARD SUNRISE SUNDAY. ICE ACCUMULATIONS BETWEEN ONE QUARTER AND
ONE HALF INCH SILL APPEAR LIKELY WITH AMOUNTS UP TO ONE INCH
POSSIBLE NEAR THE RED RIVER. THEREFORE...WILL KEEP THE ICE STORM
WARNING AND FREEZING RAIN ADVISORY IN PLACE. RAIN AND THUNDERSTORMS
ARE EXPECTED TO FIRE UP AGAIN SOUTHEAST OF THE SUB FREEZING AIR
AFTER SUNRISE SUNDAY. SOME ADDITIONAL HEAVY RAIN AND FLOODING WILL
BE POSSIBLE SO WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH
SUNDAY AFTERNOON.

COLD AIR REINFORCEMENTS WILL FILTER ACROSS THE RED RIVER
OVERNIGHT AND SUNDAY AND HELP THE FREEZING LINE REACH THE SOUTHERN
SECTIONS OF NORTH TEXAS SUNDAY NIGHT/MONDAY MORNING. AT THE SAME
TIME SOME ISENTROPIC LIFT OVER THE ARCTIC AIR MAY PRODUCE SOME
LIGHT FREEZING RAIN...THEREFORE WILL KEEP THE WINTER STORM WATCH
IN PLACE SUNDAY NIGHT THROUGH MONDAY. PRECIPITATION SHOULD END
FROM NORTHWEST TO SOUTHEAST MONDAY AS DOWNWARD VERTICAL MOTION
WORKS IN FROM THE NORTHWEST.

THE REMAINDER OF THE WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS A
SERIES OF TROUGHS DEVELOP OVER THE SOUTHWEST US. MOISTURE WILL BE
SOMEWHAT LIMITED INITIALLY. HOWEVER...SOME LIGHT RAIN CHANCES
SHOULD ENTER THE PICTURE BY THURSDAY OR FRIDAY. WILL LEAVE POPS
LOW FOR NOW DUE TO TIMING UNCERTAINTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  28  30  24  32  18 / 100 100  60  40  10
WACO, TX              32  35  29  33  22 / 100 100  80  60  20
PARIS, TX             33  33  24  33  19 / 100 100  60  30  10
DENTON, TX            27  30  23  31  15 / 100 100  40  30  10
MCKINNEY, TX          29  31  24  31  15 / 100 100  60  30  10
DALLAS, TX            29  31  25  32  21 / 100 100  60  40  10
TERRELL, TX           32  32  27  34  21 / 100 100  60  50  10
CORSICANA, TX         33  35  29  32  23 / 100 100  80  60  20
TEMPLE, TX            33  36  29  32  24 / 100 100  80  60  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
TXZ091>094-100>104-115>120-129>133-141>144-156-157.

FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175.

WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES:
TXZ107-122-123-135-146>148-158>162-174-175.

FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ095-105-106-121-134-145.

&&

99/79
Hazardous weather outlook, Jan 13, 4:00 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SAT JAN 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
AN ICE STORM WARNING REMAINS IN EFFECT ALONG AND NORTHWEST OF A LINE
FROM COPPERAS COVE...TO CLEBURNE...TO DALLAS...TO BONHAM. A FREEZING
RAIN ADVISORY IS IN EFFECT SOUTH OF THE ICE STORM WARNING AND NORTH
OF A LINE FROM HILLSBORO...TO KAUFMAN...TO PARIS. SIGNIFICANT
FREEZING RAIN WILL BEGIN IN THESE AREAS AFTER MIDNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT.
SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. A FLASH FLOOD WATCH IS
IN EFFECT ALONG AND EAST OF A LINE FROM KILLEEN...TO WAXAHACHIE...TO
PARIS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SUNDAY.
SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND
GUSTY WINDS.

THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ON SUNDAY. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON.

THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY WILL REMAIN IN
EFFECT THROUGH 6 AM MONDAY. ICE ACCUMULATION IN EXCESS OF 1/4 IS
LIKELY IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY
AREA. A WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH MONDAY
AFTERNOON FOR THE PART OF NORTH TEXAS SOUTHEAST OF THE WARNING AND
ADVISORY AREAS.

CHANCES FOR WINTER WEATHER WILL CONTINUE IN CENTRAL TEXAS MONDAY
NIGHT...SLOWLY TAPERING OFF BY LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT
FOR REPORTS OF FLOODING AND WINTER WEATHER.

25

In the hours before

Local storm report, Jan 13, 1:20 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     FLASH FLOOD      5 S CORSICANA           32.01N  96.47W
01/13/2007                   NAVARRO            TX   EMERGENCY MNGR

            FLOODING ON SECONDARY ROADS MAINLY SOUTH AND EAST PART
            OF COUNTY
Local storm report, Jan 13, 1:46 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      8 SE GROESBECK          31.44N  96.44W
01/13/2007                   LIMESTONE          TX   LAW ENFORCEMENT

            FLOODING CONTINUING ALONG F.M. 937 SOUTHEAST OF
            GROESBECK
Local storm report, Jan 13, 2:00 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLASH FLOOD      ROSEBUD                 31.07N  96.98W
01/13/2007                   FALLS              TX   LAW ENFORCEMENT

            WATER OVER ROADS NEAR ROSEBUD...AND NEAR GOLINDA
Local storm report, Jan 13, 2:02 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
202 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FREEZING RAIN    LEWISVILLE              33.04N  96.98W
01/13/2007  E0.05 INCH       DENTON             TX   PUBLIC

            ICE ACCUMULATING ON TREES/GRASS
Local storm report, Jan 13, 3:10 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      WORTHAM                 31.79N  96.46W
01/13/2007                   FREESTONE          TX   LAW ENFORCEMENT

            FLOODING CONTINUING ON SECONDARY ROADS IN
            STREETMAN/WORTHAM/TEAGUE AREA
Local storm report, Jan 13, 3:11 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     FLASH FLOOD      RICHLAND                31.93N  96.43W
01/13/2007                   NAVARRO            TX   EMERGENCY MNGR

            CREEKS OUT OF BANKS...SECONDARY ROADS FLOODED EAST/SOUTH
            PARTS OF COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:09 PM CSTFreezing Rain AdvisoryFWDAnderson, Bell, Bosque, Collin, Dallas, Delta and 23 more69 hr
Jan 13, 5:13 AM CSTWinter Storm WatchFWDAnderson, Bell, Falls, Freestone, Henderson, Hopkins and 8 more36 hr
Jan 13, 5:22 AM CSTFlash Flood WatchFWDAnderson, Bell, Delta, Ellis, Falls, Freestone and 14 more33 hr
Jan 13, 8:49 AM CSTFlash Flood WarningFWDBell, Milam3 hr
Jan 13, 10:26 AM CSTFlash Flood WarningFWDFalls, Limestone3 hr
Jan 13, 11:31 AM CSTFlash Flood WarningFWDBell, Milam3 hr
Jan 13, 11:45 AM CSTFlash Flood WarningFWDDallas, Tarrant2 hr
Jan 13, 12:47 PM CSTFlash Flood WarningFWDFreestone, Navarro3 hr
Jan 13, 1:02 PM CSTFlash Flood WarningFWDMcLennan3 hr
Jan 13, 1:18 PM CSTFlash Flood WarningFWDFalls, Limestone3 hr
Jan 13, 2:03 PM CSTFlash Flood WarningFWDHenderson, Van Zandt3 hr
Jan 13, 3:37 PM CSTFlash Flood WarningFWDFreestone, Navarro3 hr
Jan 13, 3:53 PM CSTFlash Flood WarningFWDMcLennan2 hr
Jan 13, 5:00 PM CSTFlash Flood WarningFWDHenderson, Van Zandt2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.